Alert archive / Alabama / River Flood Warnings in 2025

River Flood Warning 39, NWS Mobile, AL

May 31, 2025Clarke County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at May 31, 2025, 9:14 PM CDT for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at Jun 1, 2025, 7:00 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2025, 9:14 PM CDT (02:14 UTC)
In effect from
Jun 1, 2025, 7:00 AM CDT
Expired
Jun 2, 2025, 5:32 AM CDT
In force
23 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 42.39 ft at Jun 1, 2025, 1:00 PM CDT.

actionminormoderate35404506/0106/0206/03
Action stage
35 ft
Minor stage
42 ft
Moderate stage
48 ft
Major stage
52 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

089 
WGUS44 KMOB 010214
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
914 PM CDT Sat May 31 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Alabama River Near Claiborne Dam affecting Clarke, Wilcox and 
  Monroe Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

ALC025-099-131-020000-
/O.NEW.KMOB.FL.W.0039.250601T1200Z-250602T0000Z/
/CLBA1.1.ER.250601T1200Z.250601T1200Z.250601T1800Z.NO/
914 PM CDT Sat May 31 2025

...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Claiborne Dam.

* WHEN...From Sunday morning to tomorrow evening.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Saturday the stage was 41.8 feet.
  - Forecast...The river is expected to rise to a crest of 42.0
    feet tomorrow morning. It will then fall below flood stage
    early tomorrow afternoon.
  - Flood stage is 42.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
      3114 8797 3150 8766


$$
2 follow-up statements
402 
WGUS84 KMOB 011349
FLSMOB

Flood Statement
National Weather Service Mobile AL
849 AM CDT Sun Jun 1 2025

...The Flood Warning is extended for the following rivers in 
Alabama...

  Alabama River Near Claiborne Dam affecting Monroe, Clarke and 
  Wilcox Counties.

For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

ALC025-099-131-020900-
/O.EXT.KMOB.FL.W.0039.000000T0000Z-250602T0900Z/
/CLBA1.1.ER.250601T0755Z.250601T1245Z.250602T0300Z.NO/
849 AM CDT Sun Jun 1 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Alabama River near Claiborne Dam.

* WHEN...Until late tonight.

* ADDITIONAL DETAILS...
  - At 7:45 AM CDT Sunday the stage was 42.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 27.5 feet Friday
    morning.
  - Flood stage is 42.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
      3114 8797 3150 8766


$$

10
883 
WGUS84 KMOB 020157
FLSMOB

Flood Statement
National Weather Service Mobile AL
857 PM CDT Sun Jun 1 2025

...The Flood Warning is extended for the following river in 
Alabama...

  Alabama River Near Claiborne Dam affecting Monroe, Wilcox and 
  Clarke Counties.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

ALC025-099-131-021045-
/O.EXT.KMOB.FL.W.0039.000000T0000Z-250602T1032Z/
/CLBA1.1.ER.250601T0755Z.250601T1800Z.250602T0432Z.NO/
857 PM CDT Sun Jun 1 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Alabama River near Claiborne Dam.

* WHEN...Until late tonight.

* IMPACTS...At 42.0 feet, water begins to inundate the Eureka 
  Landing community.
  At 43.0 feet, access to Eureka Landing community stops, with 
  access cut off.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Sunday the stage was 42.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM CDT Sunday was 42.3 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 27.5 feet Friday
    morning.
  - Flood stage is 42.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
      3114 8797 3150 8766


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 31, 8:30 PM CDT, 44 minutes earlier.

Area forecast discussion, May 31, 8:30 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
830 PM CDT Sat May 31 2025

...New Aviation...

.DISCUSSION...
Issued at 351 PM CDT Sat May 31 2025

Tonight through Sunday Night...

An upper closed low pressure area over eastern Nebraska will dive
south-southeastward to become centered over southeast Mississippi
and southwest Alabama by midnight Sunday night. This low will bring
a cool pool of mid-level air (3C @ 700mb) along with it, as well as
it's own moisture (PWATs 1.4-1.7 inches). By mid afternoon Sunday,
due to the combination of surface heating and the cool pool aloft,
925-700mb lapse rates should approach 8.2C/km. Although not resolved
by the NBM, all of these environmental factors should allow isolated
light showers to develop from mid-afternoon through the evening
hours across southeast Mississippi and southwest Alabama, so went
ahead and added these to the forecast. It could also be a bit hazy
tomorrow afternoon as mid/high level smoke from the wildfires in
Canada has been wrapping around this system, and it is expected to
spread over our entire area.

Low temperatures interior areas tonight will be 1 to 4 degrees below
normal, and range from 60 to 65 degrees. Temps along the coast will
be closer to normal, and range from 65 to 70 degrees. The beaches
and barrier islands should hold in the 70 to 75 degree range. High
temperatures Sunday will be right around normal, ranging from 84 to
89 degrees. Low temperatures Sunday night should be 2 to 4 degrees
warmer across the board. /22

Monday through Saturday...

As we open up the first week of June, the 31.12Z global models show
an upper trof over the East Coast states into the eastern Gulf on
Monday. The upper trof translates east to off into the western
Atlantic through Tuesday, with an upper ridge meanwhile
expanding/building from the eastern states to the Gulf. Another
upper trof over the western CONUS expands to encompass the western
and central states, then spreads into the eastern states through
Friday. At same time, the upper ridge begins to break down. Dry
conditions and large scale subsidence are expected over the forecast
area Monday into Tuesday with the upper ridge over the region, then
slight chance to chance pops return by Wednesday as the upper ridge
weakens. There are indications that a low-level inverted trof in the
easterlies translates west over the Gulf and along with improved
deep layer moisture over the central Gulf coast would favor chance
pops on Thursday, trending to chance to likely pops by Friday and
Saturday.

Highs on Monday not too far off normal for early June generally 85
to 90, closer to mid 80's closer to the coast with light flow coming
in off the Gulf. Tuesday through Saturday trending hotter with
lower 90's north of I-10 and above normal while the coast in the
mid to upper 80's remain near normal. Overnight lows starting off
64 to 68 interior Tuesday night will be close to normal but
moderate to well above normal levels the remainder of the period
into the lower 70's. The immediate coast sees lows warming to a
range from 74 to 79.

A low risk of rip currents is expected through mid week then
becomes moderate to potentially high by Thursday and Friday. /10 /29

&&

.AVIATION...
(00Z TAFS)
Issued at 825 PM CDT Sat May 31 2025

VFR conditions will prevail through the period. /13

&&

.MARINE...
Issued at 351 PM CDT Sat May 31 2025

No significant impacts to small craft are expected over the
remainder of the weekend through all of next week. Light westerly
winds shift to northerly late tonight, then to southwesterly by
early Sunday afternoon, then back to northerly by late Sunday night.
Variable winds less than 10 knots from Monday through noon Tuesday
will become southeasterly Tuesday afternoon and increase slightly
through midweek. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      64  87  67  88  68  89  72  89 /   0  10  20  10   0  10   0  20
Pensacola   69  86  71  88  72  87  75  88 /   0   0  10   0   0   0   0  20
Destin      71  87  73  89  75  89  76  88 /   0   0  10   0   0   0   0  10
Evergreen   59  88  63  91  65  92  67  93 /   0  10  10   0   0   0   0  20
Waynesboro  60  86  63  89  65  91  68  90 /   0  20  20   0   0   0   0  20
Camden      59  84  63  88  65  91  68  91 /   0  10  10   0   0   0   0  10
Crestview   60  89  64  92  65  93  68  92 /   0  10  10   0   0  10   0  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

River Flood Warnings in Alabama, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.